Alert archive / Indiana / Wind Chill Advisories in 2008
Wind Chill Advisory 6, NWS Indianapolis, IN
NWS Indianapolis, IN issued this wind chill advisory at Dec 20, 2008, 1:26 PM EST for 39 counties in Indiana. It took effect at Dec 21, 2008, 3:53 AM EST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Dec 20, 2008, 1:26 PM EST (18:26 UTC)
- In effect from
- Dec 21, 2008, 3:53 AM EST
- Expired
- Dec 22, 2008, 10:00 AM EST
- In force
- 30 hr
- Issued by
- NWS Indianapolis, IN
All 39 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 98 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KIND 201826 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 126 PM EST SAT DEC 20 2008 ...WIND CHILL ADVISORY FROM 11 AM EST SUNDAY UNTIL 6 PM EST SUNDAY... .AN ARCTIC COLD FRONT WILL MOVE ACROSS CENTRAL INDIANA OVERNIGHT TONIGHT. GUSTY NORTHWEST WINDS TO NEAR 40 MPH ALONG WITH TEMPERATURES DROPPING THROUGH THE TEENS WILL ALLOW WIND CHILLS TO DROP BELOW NEGATIVE 15 DEGREES AT TIMES SUNDAY AFTERNOON. INZ021-028-029-031-035-210230- /O.NEW.KIND.WC.Y.0006.081221T1600Z-081221T2300Z/ CARROLL-WARREN-TIPPECANOE-HOWARD-FOUNTAIN- INCLUDING THE CITIES OF...LAFAYETTE...KOKOMO 126 PM EST SAT DEC 20 2008 ...WIND CHILL ADVISORY IN EFFECT FROM 11 AM TO 6 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 6 PM EST SUNDAY. GUSTY NORTHWEST WINDS TO NEAR 40 MPH ALONG WITH TEMPERATURES DROPPING THROUGH THE TEENS WILL ALLOW WIND CHILLS TO DROP BELOW NEGATIVE 15 DEGREES AT TIMES SUNDAY AFTERNOON. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ MK
7 follow-up statements
000 WWUS43 KIND 210303 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1003 PM EST SAT DEC 20 2008 .AN ARCTIC COLD FRONT WILL MOVE ACROSS CENTRAL INDIANA OVERNIGHT TONIGHT. GUSTY NORTHWEST WINDS TO NEAR 40 MPH ALONG WITH TEMPERATURES DROPPING THROUGH THE TEENS WILL ALLOW WIND CHILLS TO DROP BELOW NEGATIVE 15 DEGREES AT TIMES SUNDAY AFTERNOON. INZ030-036>042-045>049-054>057-211115- /O.NEW.KIND.WW.Y.0014.081221T0303Z-081221T0700Z/ /O.EXB.KIND.WC.Y.0006.081221T1200Z-081221T2300Z/ CLINTON-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE- RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-MORGAN-JOHNSON- SHELBY-RUSH- INCLUDING THE CITIES OF...FRANKFORT...CRAWFORDSVILLE...ANDERSON... MUNCIE...INDIANAPOLIS...SHELBYVILLE 1003 PM EST SAT DEC 20 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 2 AM EST SUNDAY... ...WIND CHILL ADVISORY IN EFFECT FROM 7 AM TO 6 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER WEATHER ADVISORY FOR FREEZING DRIZZLE...WHICH IS IN EFFECT UNTIL 2 AM EST SUNDAY. A WIND CHILL ADVISORY HAS ALSO BEEN ISSUED. THIS WIND CHILL ADVISORY IS IN EFFECT FROM 7 AM TO 6 PM EST SUNDAY. FREEZING DRIZZLE HAS COATED ROADWAYS ENOUGH TO MAKE THEM SLIPPERY. LAW ENFORCEMENT HAS REPORTED MULTIPLE SLIDE OFFS ON INTERSTATE HIGHWAYS. THE FREEZING DRIZZLE IS EXPECTED TO END AROUND 2AM. GUSTY NORTHWEST WINDS TO NEAR 40 MPH ALONG WITH TEMPERATURES DROPPING THROUGH THE TEENS WILL ALLOW WIND CHILLS TO DROP BELOW NEGATIVE 15 DEGREES AT TIMES SUNDAY AFTERNOON. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ INZ021-031-211115- /O.NEW.KIND.WW.Y.0014.081221T0303Z-081221T0700Z/ /O.EXT.KIND.WC.Y.0006.081221T1200Z-081221T2300Z/ CARROLL-HOWARD- INCLUDING THE CITY OF...KOKOMO 1003 PM EST SAT DEC 20 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 2 AM EST SUNDAY... ...WIND CHILL ADVISORY NOW IN EFFECT FROM 7 AM TO 6 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER WEATHER ADVISORY FOR FREEZING DRIZZLE...WHICH IS IN EFFECT UNTIL 2 AM EST SUNDAY. THE WIND CHILL ADVISORY IS NOW IN EFFECT FROM 7 AM TO 6 PM EST SUNDAY. FREEZING DRIZZLE HAS COATED ROADWAYS ENOUGH TO MAKE THEM SLIPPERY. LAW ENFORCEMENT HAS REPORTED MULTIPLE SLIDE OFFS ON INTERSTATE HIGHWAYS. THE FREEZING DRIZZLE IS EXPECTED TO END AROUND 2AM. GUSTY NORTHWEST WINDS TO NEAR 40 MPH ALONG WITH TEMPERATURES DROPPING THROUGH THE TEENS WILL ALLOW WIND CHILLS TO DROP BELOW NEGATIVE 15 DEGREES AT TIMES SUNDAY AFTERNOON. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ INZ043-044-211115- /O.EXB.KIND.WC.Y.0006.081221T1200Z-081221T2300Z/ VERMILLION-PARKE- 1003 PM EST SAT DEC 20 2008 ...WIND CHILL ADVISORY IN EFFECT FROM 7 AM TO 6 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 6 PM EST SUNDAY. GUSTY NORTHWEST WINDS TO NEAR 40 MPH ALONG WITH TEMPERATURES DROPPING THROUGH THE TEENS WILL ALLOW WIND CHILLS TO DROP BELOW NEGATIVE 15 DEGREES AT TIMES SUNDAY AFTERNOON. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ INZ028-029-035-211115- /O.EXT.KIND.WC.Y.0006.081221T1200Z-081221T2300Z/ WARREN-TIPPECANOE-FOUNTAIN- INCLUDING THE CITY OF...LAFAYETTE 1003 PM EST SAT DEC 20 2008 ...WIND CHILL ADVISORY NOW IN EFFECT FROM 7 AM TO 6 PM EST SUNDAY... THE WIND CHILL ADVISORY IS NOW IN EFFECT FROM 7 AM TO 6 PM EST SUNDAY. GUSTY NORTHWEST WINDS TO NEAR 40 MPH ALONG WITH TEMPERATURES DROPPING THROUGH THE TEENS WILL ALLOW WIND CHILLS TO DROP BELOW NEGATIVE 15 DEGREES AT TIMES SUNDAY AFTERNOON. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ SALLY
000 WWUS43 KIND 210654 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 154 AM EST SUN DEC 21 2008 .AN ARCTIC COLD FRONT WILL MOVE ACROSS CENTRAL INDIANA OVERNIGHT TONIGHT. GUSTY NORTHWEST WINDS TO NEAR 40 MPH ALONG WITH TEMPERATURES DROPPING THROUGH THE TEENS WILL ALLOW WIND CHILLS TO DROP BELOW NEGATIVE 15 DEGREES AT TIMES SUNDAY AFTERNOON. INZ021-030-031-036>042-045>049-054>057-211500- /O.EXP.KIND.WW.Y.0014.000000T0000Z-081221T0700Z/ /O.CON.KIND.WC.Y.0006.081221T1200Z-081221T2300Z/ CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON- DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-MORGAN- JOHNSON-SHELBY-RUSH- INCLUDING THE CITIES OF...FRANKFORT...KOKOMO...CRAWFORDSVILLE... ANDERSON...MUNCIE...INDIANAPOLIS...SHELBYVILLE 154 AM EST SUN DEC 21 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 6 PM EST THIS AFTERNOON... ...WINTER WEATHER ADVISORY WILL EXPIRE AT 2 AM EST EARLY THIS MORNING... THE WINTER WEATHER ADVISORY WILL EXPIRE AT 2 AM EST EARLY THIS MORNING. A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 6 PM EST THIS AFTERNOON. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ INZ028-029-035-043-044-211500- /O.CON.KIND.WC.Y.0006.081221T1200Z-081221T2300Z/ WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE- INCLUDING THE CITY OF...LAFAYETTE 154 AM EST SUN DEC 21 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 6 PM EST THIS AFTERNOON... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 6 PM EST THIS AFTERNOON. GUSTY NORTHWEST WINDS TO NEAR 40 MPH ALONG WITH TEMPERATURES DROPPING THROUGH THE TEENS WILL ALLOW WIND CHILLS TO DROP BELOW NEGATIVE 15 DEGREES AT TIMES SUNDAY AFTERNOON. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$
000 WWUS43 KIND 210853 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 353 AM EST SUN DEC 21 2008 .EXTREMELY COLD AIR ALONG WITH HIGH WINDS WILL CAUSE DANGEROUSLY COLD WIND CHILL TEMPERATURES TODAY AND TONIGHT. WINDS GUSTS OVER 40 MILES AN HOUR ARE POSSIBLE TODAY. WIND CHILLS FROM 15 TO 20 DEGREES BELOW ZERO WILL OCCUR IN THE CENTRAL AND NORTH WITH VALUES NEAR 15 BELOW IN THE SOUTH. INZ051>053-060>065-067>072-211700- /O.EXB.KIND.WC.Y.0006.081221T1200Z-081222T1200Z/ VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR- KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...TERRE HAUTE...BLOOMINGTON...COLUMBUS... VINCENNES...BEDFORD...SEYMOUR 353 AM EST SUN DEC 21 2008 ...WIND CHILL ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 7 AM EST MONDAY. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ INZ021-028>031-035>049-054>057-211700- /O.EXT.KIND.WC.Y.0006.081221T1200Z-081222T1200Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-MORGAN-JOHNSON-SHELBY-RUSH- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...SHELBYVILLE 353 AM EST SUN DEC 21 2008 ...WIND CHILL ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 7 AM EST MONDAY... THE WIND CHILL ADVISORY IS IN EFFECT FROM 7 AM THIS MORNING TO 7 AM EST MONDAY. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ HAINES
000 WWUS43 KIND 211617 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1117 AM EST SUN DEC 21 2008 .EXTREMELY COLD AIR ALONG WITH HIGH WINDS WILL CAUSE DANGEROUSLY COLD WIND CHILL TEMPERATURES TODAY AND TONIGHT. WIND CHILLS FROM 15 TO 25 DEGREES BELOW ZERO WILL OCCUR IN THE CENTRAL AND NORTH WITH VALUES NEAR 15 BELOW IN THE SOUTH. INZ021-028>031-035>049-051>057-060>065-067>072-220030- /O.CON.KIND.WC.Y.0006.000000T0000Z-081222T1200Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 1117 AM EST SUN DEC 21 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY. WIND CHILLS AS LOW AS 15 BELOW TO 25 BELOW ZERO WILL OCCUR AT TIMES TODAY AND TONIGHT ACROSS CENTRAL INDIANA. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$
000 WWUS43 KIND 220011 AAA WSWIND URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 711 PM EST SUN DEC 21 2008 INZ021-028>031-035>049-051>057-060>065-067>072-220815- /O.CON.KIND.WC.Y.0006.000000T0000Z-081222T1200Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 711 PM EST SUN DEC 21 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY. WIND CHILLS AS LOW AS 15 BELOW TO 25 BELOW ZERO WILL OCCUR AT TIMES TODAY AND TONIGHT ACROSS CENTRAL INDIANA. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$
000 WWUS43 KIND 220902 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 402 AM EST MON DEC 22 2008 INZ060>065-067>072-221015- /O.CAN.KIND.WC.Y.0006.000000T0000Z-081222T1200Z/ SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES... BEDFORD...SEYMOUR 402 AM EST MON DEC 22 2008 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE WIND CHILL ADVISORY. VERY COLD TEMPERATURES WILL CONTINUE THIS MORNING WITH WIND CHILLS FROM ZERO TO EIGHT BELOW ZERO SO APPROPRIATE LAYERS OF CLOTHING IS STILL RECOMMENDED IF YOU GO OUTSIDE. $$ INZ021-028>031-035>042-221715- /O.NEW.KIND.WS.A.0007.081223T1800Z-081224T0900Z/ /O.EXT.KIND.WC.Y.0006.000000T0000Z-081222T1500Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE 402 AM EST MON DEC 22 2008 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... ...WINTER STORM WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... WIND CHILLS FROM 15 BELOW TO 25 BELOW ZERO ARE STILL EXPECTED THROUGH 10 AM EST THIS MORNING. THIS COULD RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ALSO ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT. ANOTHER WEATHER SYSTEM IS EXPECTED TO BRING SNOW...SLEET...THEN FREEZING RAIN TO CENTRAL INDIANA BEGINNING TUESDAY AFTERNOON. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ INZ043>049-051>057-221500- /O.EXT.KIND.WC.Y.0006.000000T0000Z-081222T1500Z/ VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY- OWEN-MORGAN-JOHNSON-SHELBY-RUSH- INCLUDING THE CITIES OF...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE 402 AM EST MON DEC 22 2008 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... THE WIND CHILL ADVISORY CONTINUES UNTIL 10 AM EST THIS MORNING. WIND CHILLS AS LOW AS 20 BELOW ZERO WILL OCCUR AT TIMES THIS MORNING. SUCH TEMPERATURES COULD RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ DRT
000 WWUS43 KIND 221505 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1005 AM EST MON DEC 22 2008 INZ021-028>031-035>042-222315- /O.EXP.KIND.WC.Y.0006.000000T0000Z-081222T1500Z/ /O.CON.KIND.WS.A.0007.081223T1800Z-081224T0900Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE 1005 AM EST MON DEC 22 2008 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. A WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT. WIND CHILLS OF 10 TO 15 BELOW ARE POSSIBLE AT TIMES THE REST OF THIS MORNING. HOWEVER CONDITIONS WILL SLOWLY IMPROVE AS TEMPERATURES RISE TOWARDS THE LOWER TEENS. MEANWHILE A WINTER STORM WATCH REMAINS IN EFFECT TUESDAY AFTERNOON AND TUESDAY NIGHT. ANOTHER WEATHER SYSTEM IS EXPECTED TO BRING SNOW...SLEET...THEN FREEZING RAIN TO CENTRAL INDIANA BEGINNING TUESDAY AFTERNOON. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ INZ043>049-051>057-221615- /O.EXP.KIND.WC.Y.0006.000000T0000Z-081222T1500Z/ VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY- OWEN-MORGAN-JOHNSON-SHELBY-RUSH- INCLUDING THE CITIES OF...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE 1005 AM EST MON DEC 22 2008 ...WIND CHILL ADVISORY HAS EXPIRED... WIND CHILLS OF 10 TO 15 BELOW ARE POSSIBLE AT TIMES THE REST OF THIS MORNING. HOWEVER CONDITIONS WILL SLOWLY IMPROVE AS TEMPERATURES RISE TOWARDS THE LOWER OR MIDDLE TEENS. $$ JH
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this wind chill advisory went out at Dec 20, 1:03 PM EST, 23 minutes earlier.
Area forecast discussion, Dec 20, 1:03 PM EST, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 103 PM EST SAT DEC 20 2008 .DISCUSSION... LOTS OF CHALLENGES FOR BOTH THE SHORT AND LONG TERM WITH THE MOST IMMEDIATE BEING TEMPS AND WIND CHILLS AS ARCTIC AIR BUILDS IN TNGT. THEN...PRECIP TYPE AND CVRG TUE THROUGH CHRISTMAS AND BEYOND AS MODEL DIVERGE QUITE A BIT IN THE EXTENDED. EARLY THIS AFTERNOON...RADAR AND SFC OBS WERE SHOWING MODERATE SN ACRS ERN IA AHEAD OF A S/W ROUNDING THE BASE OF AN UPR LOW ACRS NRN ND AND ALONG AND AHEAD OF A SFC TROF THAT RAN FM CNTRL MN TO ERN IA TO ERN AR. MODELS AGREE ON KEEPING THE BULK OF THE MOISTURE N OF CNTRL INDIANA TNGT AS THE S/W SHEARS OUT ACRS NRN IN. THIS SHOULD KEEP MOST OF THE SN N OF THE FA. SO...WL STICK WITH CHC POPS N AND SLGT CHC S TNGT. MODELS ALSO SHOW NICE DRY SLOT MOVING IN ALONG WITH ARTIC FNT TOWARD MRNG THAT SHOULD PUT AN END TO THE BULK OF THE ACIVITY EXCEPT PERHAPS FLURRIES ON SUNDAY AS MODELS KEEP LOTS OF LOW LVL MOIST IN AND 500 MB TEMPS DROP TO MINUS 38 DEGREES C ACRS OUR NRN FA AS THE UPR LOW SLIDES ACRS THE GT LKS. WINDS ARE CURRENTLY GUSTING TO NEAR 30 KTS AT THE LEADING EDGE OF THE ARCTIC AIR ACRS THE DAKOTAS AND NE...AND THAT SHOULD BE EFFECTING CNTRL INDIANA FM AFT 06Z TNGT. STG CAA WL KEEP TEMPERATURES FM GETTING OUT OF THE TEENS ON SUNDAY AND THAT COMBINED WITH POTENTIAL FOR GUSTS NEAR 40 MPH PER THE MODEL TIME SECS SHOULD ALLOW WIND CHILLS TO BRIEFLY FALL BLW NEGATIVE 15 DEGREES C SUNDAY AFTERNOON. SO...WL GO WITH A WIND CHILL ADVISORY THERE FM 16Z-23Z. BY SUNDAY NGT...WINDS WL DROP OFF FASTER THAN TEMPS...SO WIND CHILL ADVISORY SHOULD NOT BE NEEDED DESPITE TEMPS FALLING INTO THE SINGLE DIGITS. WITH MODELS KEEPING LOW LVL MOIST AROUND PREFER NOT QUITE AS COLD AS THE NAM PER THE GFS. MODEL TIME SECS FAVOR SOME CLRG ON MON AS LOW LVL MOISTURE THINS AND SFC HIGH PRES SETTLES ACRS THE OH VLY ALONG WITH A FLAT UPR RIDGE. NICE RETURN FLOW ON TUESDAY AHEAD OF AN APRCHG CD FNT SHOULD BRING SOME LGT SN IN TUES PM AND CHRISTMAS EVE PERHAPS MIXED WITH RN S PER SOUNDINGS AND CRITICAL THICKNESS PROGS. MOS TEMPS VERY CLOSE TNGT AND APPEARS REASONABLE WITH THE ARCTIC AIRMASS SWEEPING THROUGH. SIMILAR COLD MOS TEMPS LOOK GOOD ON SUNDAY AS WELL WITH STG CAA AND NO SS. MODELS SUGGESTING MORE PRECIP IN THE EXTENDED THAN EITHER HPC OR THIS MRNGS FCST. GFS AND ECMWF HAVE A LOT OF DIFFERENCES BUT ARE TRENDING TOWARD A PROLONGED PD OF RETURN FLOW AHEAD OF A SLOW MOVING CD FNT. SO...OVERRUNNING SECENARIO PSBL WITH RN/SN MIX SUGGESTED BY THICKNESSES. LEANED A LITTLE MORE TOWARDS THE USUALLY MORE ACCURATE ECMWF AND HAVE PRECIP IN ON CHRISTMAS NGT. && .AVIATION... DISCUSSION FOR 18Z TAFS. MVFR CONDITIONS LOOK TO BE THE RULE FOR AT LEAST NEXT 24 HOURS. AREAS ACROSS THE NRN SXNS FROM AROUND LAF TOWARDS MUNCIE COULD SEE A PERIOD OF IFR THIS EVENING AND TONIGHT. CULPRIT IS A COMBINATION OF SYSTEMS...ONE LOCATED OVER SWRN MO AT THIS TIME WILL MOVE ENEWD OVER CENTRAL INDIANA DURG THE NEXT 12 HOURS BEFORE AN ARCTIC FRONT OVER WRN MN INTO NWRN KS BLASTS THRU THE REGION AROUND THE MIDNIGHT TIME FRAME. ONCE THAT PASSES THRU...WINDS WILL INCREASE FROM THE NW RANGING 20 MPH TO POSSIBLY 40 MPH AT TIMES. THERE IS ALSO A CHANCE TO SEE SOME -SN AS THE FRONT MAINLY ACROSS LAF...PSBLY IND...THIS EVENING. && .IND WATCHES/WARNINGS/ADVISORIES...WIND CHILL ADVISORY SUNDAY 11 AM EST TO 6 PM EST FOR INZ021-028-029-031-035. NONE. && AVIATION...DWM PUBLIC...MK
Hazardous weather outlook, Dec 20, 4:10 AM EST, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 410 AM EST SAT DEC 20 2008 INZ021-028>031-035>049-051>057-060>065-067>072-210915- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 410 AM EST SAT DEC 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. A LOW PRESSURE SYSTEM COULD BRING A CHANCE OF SNOW TONIGHT. ACCUMULATIONS SHOULD BE LESS THEN ONE HALF INCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. VERY COLD AIR IS EXPECTED ACROSS CENTRAL INDIANA ON SUNDAY AND MONDAY. WINDS WILL INCREASE ON SUNDAY TO 20 TO 25 MPH WITH GUSTS TO 35 MPH. THIS WILL PRODUCE WIND CHILL VALUES FROM 10 TO 15 BELOW ZERO. THE WINDSPEEDS WILL DECREASE AFTER MIDNIGHT SUNDAY TO AROUND 15 MPH. ANOTHER STORM SYSTEM MAY BRING A CHANCE FOR SNOW NEXT TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) HAINES
Nearby
Wind Chill Advisories in Indiana, 2008Every wind chill advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.